Strattera question

iVillage Member
Registered: 04-08-2003
Strattera question
7
Tue, 04-08-2003 - 9:29am
My ds son is 6.5 and has been taking Strattera for just 2 weeks, no significant side effects thus far. I was very concerned about the decreased appetite issue but that has not been evident. There is one unusual possible side effect but I cannot attribute to the med and that is increased burping, some in day but mostly in evening. Has anyone taking this med noticed this ? I have been pleased so far, although it takes 4-6 weeks for optimal effect.. Thanks,
Avatar for lilwhitedove
iVillage Member
Registered: 03-26-2003
Wed, 04-09-2003 - 9:51pm
Stratera, can cause stomach upset. My son was put on Nexium, the little purple pill for two weeks and it helped with it. However if he is not complaining of an upset tummy, I would let it go a while and see if it clears up on it's own. My son has been on Stratera since the day it was approved. It has been a God send, as my boy was having side effects so serious I was going to take him off all medication. It was really bad on him, and he hated taking it. He doesn't mind taking this, and he rarely forgets to take it.

Cheryl

iVillage Member
Registered: 04-08-2003
Wed, 04-09-2003 - 12:56pm
I will be happy to keep you posted on his progress and you do the same. We all need to be here for each other, don't we? No one (out in the "real world") seems to understand what we go through.

I hope that Straterra works as they say it will.

Hang in there,

Nancy

iVillage Member
Registered: 04-04-2003
Wed, 04-09-2003 - 12:49pm
Just wanted to say that I am very interested in reading your posts and any further ones. My son is 6 and has been on 10mg Adderrall XR every day for about 3 1/2 months and in the past 6-8 weeks he has been having alot of trouble sleeping and picking at his fingers and toes sometimes until they bleed. Accordiing to his Dr. all anxiety related and he has had us cut his Adderrall dose in half for about a week and see if that helps if not they are going to put him on Strattera, and may possibly have to add something for the anxiety.

Good luck

Shaun
iVillage Member
Registered: 04-08-2003
Wed, 04-09-2003 - 8:13am
I hope the same for both of us and I as well have noticed subtle differences in his behaviors. Tony is not so apt to "explode" as easily and no amount of behavior mods could stop that before.

Please let's stay in touch and hopefully in a few weeks we will be able to really sing "Straterra's" praises!

iVillage Member
Registered: 04-08-2003
Tue, 04-08-2003 - 3:05pm
Thanks for your reply, although he has been on the meds only a couple of weeks, the improvements are not dramatic, however, I have noticed subtle improvements in temper and homework efficency. I look forward to posting even better results over the next few weeks.
iVillage Member
Registered: 04-08-2003
Tue, 04-08-2003 - 2:39pm
Burping no, but I am glad to learn that it takes awhile to get the optimum results. My 17 year old has been on just about everything and this medication is "kind of" a last straw for us. He seems to be doing well. A little sick to his stomach in the morning after taking the meds, but it does wear off quickly. What have you noticed in your son as improvements? I would like to have an idea of what it is supposed to do and how it is helping other children.

Thanks and if I learn about the burping I will post again.

Nancy

iVillage Member
Registered: 03-26-2003
Tue, 04-08-2003 - 10:11am
Hi - Our sons are just about the same age, and have been taking Strattera for just about the same amount of time. I haven't noticed any increased burping at all. I have been happy to note that my ds' appetite has increased since he has been off of Ritalin, though (unlike me, he has no "extra" weight to lose!) Do you think that maybe your son is just eating more or different kinds of foods lately that might be contributing to this issue?

I will be interested to find out how your "Strattera journey" progresses! ~ ruth